April 23, 2024 2:05 pm
The man, who coughed frequently, found out he had an aortic aneurysm

A 65-year-old man, Mr. Huy, experienced a week of coughing and chest pain, leading to the discovery of an aortic aneurysm due to progressive atherosclerosis after using corticosteroids to treat gout for three months. He also has diabetes, hypertension, and gout. In early March, he experienced swelling in his face and upper body and shrinking in his arms and legs. A week before hospital admission, he suffered from severe chest pain, fatigue, cough, and high fever.

Dr. Nguyen Anh Dung, the Head of the Department of Cardiovascular and Thoracic Surgery at Tam Anh General Hospital in Ho Chi Minh City, diagnosed Mr. Huy with Cushing’s syndrome likely caused by prolonged use of corticosteroid drugs. The prolonged use of these drugs weakened his immune system, making him more susceptible to infections. Dr. Dung emphasized the seriousness of chest pain in patients like Mr. Huy as it can be a warning sign of acute aortic pathology or myocardial infarction.

Mr. Huy’s condition was further complicated by severe vascular calcification leading to a saccular aneurysm in his thoracic aorta. Despite the critical situation, Dr. Dung noted that the patient was fortunate that the blood coagulated at the tear site preventing a catastrophic rupture.

Thoracic aortic aneurysms can have various causes including atherosclerosis, genetic factors, hypertension, diabetes and other conditions such as prolonged use of corticosteroid drugs which exacerbate underlying health issues like atherosclerosis leading to development of aneurysm.

Due to the complexity of Mr. Huy’s case; medical team decided to perform bypass surgery followed by stent graft insertion to address the aneurysm ensuring proper blood circulation to the brain before inserting stent graft.

Following the procedures; Mr Huy showed signs of improvement and experienced relief from chest pain and fatigue.

In conclusion; thoracic aortic aneurysms are potentially life-threatening conditions that require prompt medical intervention; patients should be cautious about long-term use of corticosteroid drugs while seeking regular monitoring for any underlying health issues.

Maintaining a healthy lifestyle including managing blood pressure levels; cholesterol levels and staying active can help reduce risk complications like thoracic

Leave a Reply